Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

June 17, 2011Suffolk County, New York

NWS New York, NY issued this special weather statement at Jun 17, 2011, 6:21 PM EDT for Suffolk County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Jun 17, 2011, 7:00 PM EDT
In force
39 min
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 10 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS81 KOKX 172221
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
621 PM EDT FRI JUN 17 2011

NYZ078>081-172300-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
621 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRENTWOOD TO ISLIP
TO SAYVILLE TO 7 MILES SOUTHWEST OF DAVIS PARK...OR ALONG A LINE
EXTENDING FROM BRENTWOOD TO ISLIP TO 6 MILES SOUTHEAST OF ISLIP TO 7
MILES EAST OF ROBERT MOSES STATE PARK...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN 
WILL PRODUCE UP TO AN INCH IN A VERY SHORT AMOUNT OF TIME. THIS WILL 
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR 
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4066 7316 4068 7304 4074 7287 4076 7288
      4075 7301 4073 7303 4073 7313 4070 7316
      4083 7344 4099 7269 4093 7257 4092 7261
      4092 7254 4090 7248 4085 7248 4085 7244
      4063 7317 4063 7318

$$

DSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 4:58 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 17, 4:58 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT FRI JUN 17 2011

.SYNOPSIS...
A WEAK LOW PRES SYSTEM WILL MOVE SLOWLY ACROSS THE AREA TONIGHT. A TROUGH
OF LOW PRESSURE WILL FORM FROM THE MID ATLANTIC STATES NORTHEAST ACROSS
NEW ENGLAND SATURDAY AFTERNOON. ANOTHER LOW WILL PASS SOUTH OF THE AREA
SUNDAY FOLLOWED BY YET ANOTHER LOW FOR TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 4:30 PM...NARROW BANDS OF HEAVY SHOWERS AND TSTMS CONTINUE TO DEVELOP
AND ROTATE AROUND THE APPROACHING UPPER LVL LOW PRES SYSTEM.

THE MAIN HAZARDS INCLUDE TORRENTIAL RAIN...HAIL...WIND GUSTS UP TO
50 MPH AND FREQUENT LIGHTNING.

A FEW CELLS HAVE PULSED AND PRODUCED ISOLATED SEVERE WEATHER.

CONVECTION WILL GRADUALLY DISSIPATE TOWARD SUNSET AND SLOWLY
ADVECT EST ACROSS THE REGION.

ALTHOUGH NOT INCLUDED IN OUR OVERNIGHT FORECAST...THERE IS A POTENTIAL
FOR AREAS OF FOG AND STRATUS CLOUDS DEVELOPING AROUND MIDNIGHT AS SURFACE
WINDS DECOUPLE FROM THE UPPER FLOW WITH RESIDUAL LOW LVL MOISTURE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...A THERMAL TROUGH OF LOW PRES IS FORECAST TO DEVELOP ALONG
THE LEE SIDE OF THE APPALACHIANS. THERE MIGHT BE JUST ENOUGH LOW LVL
MOISTURE AND LIFT TO PRODUCE ISOLATED OR WIDELY SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EVENING...PERHAPS EVEN ALONG SEA BREEZE
FRONTS. A 20 PCT POP WAS INCLUDED IN OUR FCST FOR THIS.

SAT NIGHT...CLOUDS WILL INCREASE WITH THE APPROACH OF A LOW PRES SYS
MVG ALONG A COLD FRONT S OF THE LOCAL AREA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT WILL REMAIN SOUTH OF THE AREA ON SUNDAY. AN AREA OF LOW
PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONTAL BOUNDARY AND TREK
EASTWARD. THERE IS A GOOD DEAL OF UNCERTAINTY WITH TIMING AND
PLACEMENT OF THIS LOW. BOTH NAM AND GFS KEEP THE REGION DRY...BUT
THE ECMWF KEEPS CLIPS THE SOUTHERN FRINGES OF THE CWA WITH SOME
RAINFALL. THE LATEST ECMWF PUSHED THE PRECIPITATION FIELD A BIT
FURTHER SOUTH. WENT WITH SLIGHT CHANCE POPS...BUT THIS MAY BE TOO
HIGH GIVEN THE TREND. NO MENTION OF THUNDER AS WE ARE ON THE
NORTHERN EDGE OF THE LOW...AND DID NOT NOTICE MUCH IN THE WAY OF
INSTABILITY.

THEREAFTER...AREA SHOULD REMAIN DRY THROUGH 00Z ON TUESDAY. GFS
DEVELOPS A WEAK UPPER LEVEL TROUGH AND WEAK SURFACE LOW THAT
APPROACHES THE AREA TUESDAY AFTERNOON INTO TUESDAY EVENING...MOVING
THROUGH THE AREA OVERNIGHT TUESDAY...WITH PRECIPITATION BEGINNING
BETWEEN 18Z AND 00Z. AGAIN THERE IS UNCERTAINTY WITH THIS FEATURE AS
THE ECMWF LAGS THE SURFACE LOW BEHIND...NOT BRINGING ANY PRECIP INTO
THE REGION UNTIL AFTER 00Z ON TUESDAY.

A WARM FRONT MOVES THROUGH WEDNESDAY NIGHT...WARM AND HUMID
CONDITIONS ARE EXPECTED ON THURSDAY WITH DEW POINTS RISING INTO THE
UPPER 60S AS WE BECOME WARM SECTORED. IT WILL REMAIN UNSETTLED
THROUGH SATURDAY AS A SLOW MOVING COLD FRONT APPROACHES THE
REGION...THOUGH POPS WERE KEPT BELOW 40 PERCENT. MENTIONED A CHANCE
FOR THUNDER FROM WEDNESDAY ON AS THE WARM FRONT WILL PROVIDE
LIFT...AND LAPSE RATES STEEPEN.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS
PORTIONS OF THE AREA. THESE SHOWERS WILL CONTINUE TO MOVE IN A
NORTHEAST DIRECTION. BECAUSE THESE STORMS ARE SCATTERED IN
NATURE...IT IS DIFFICULT TO TIME ANY OF THESE CELLS REACHING ANY
OF THE AREA TERMINALS. THEREFORE...WILL CARRY A CB GROUP
EVERYWHERE WITH SHRA IN THE TAFS.

ANY SHOWERS AROUND THE AREA WILL GRADUALLY DIMINISH AROUND 00Z OR
SO. MAINLY VFR TONIGHT...BUT PATCHY GROUND FOG POSSIBLE LATE
TONIGHT WITH LIGHT WINDS AND ABUNDANT MOISTURE.

SOUTHERLY WINDS OF 10 TO 15 KT...VEER TO SW AND LIGHTEN THIS
EVENING WITH FRONT APPROACH...THEN LIGHT WSW LATE.

WEST TO NORTHWEST WINDS ARE EXPECTED TOMORROW WITH SPEEDS BETWEEN
8 AND 15 KT. DRY WEATHER IS EXPECTED WITH VFR CONDITIONS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.

OUTLOOK FOR 18Z SAT THROUGH WED...

SAT...BRIEF SUB-VFR POSSIBLE IN ANY LATE DAY OR EARLY EVENING
ISOLD/SCT SHOWERS/TSTMS.

SUNDAY-MON MORNING...VFR.

MONDAY AFTERNOON/NIGHT...SUB VFR POSSIBLE IN RAIN.

TUES/WED...VFR

&&

.MARINE...
THE SMALL CRAFT ADVISORY FROM FIRE ISLAND INLET EAST WAS EXTENDED UNTIL
MIDNIGHT BASED ON CURRENT AND NEAR TERM WAVE FORECASTS.

OTHERWISE...WINDS AND WAVES ARE FORECAST TO REMAIN BELOW SMALL CRAFT
ADVISORY LIMITS THROUGH AT LEAST WEDNESDAY.

&&

.HYDROLOGY...
THROUGH EARLY TONIGHT...RAINFALL DISTRIBUTION WILL BE HIGHLY VARIABLE
WITH SOME AREAS RECEIVING LESS THAN ONE TENTH OF AN INCH AND OTHER
AREAS RECEIVING UP TO 2 INCHES.

URBAN FLASH FLOODING IS POSSIBLE THROUGH EARLY TONIGHT WITH THE
HEAVIEST BANDS OF SHOWERS AND TSTMS ROTATING AROUND THE UPPER LOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350-353.

&&

SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JP
AVIATION...BC
MARINE...GC
HYDROLOGY...GC
Hazardous weather outlook, Jun 17, 5:08 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT FRI JUN 17 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-182115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
508 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL PRODUCE TORRENTIAL RAIN...HAIL...GUSTY WINDS
AND FREQUENT LIGHTNING THROUGH EARLY TONIGHT WITH THE APPROACH OF
A WEAKENING FRONT. A FEW STORMS COULD PRODUCE SEVERE HAIL OR WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL
WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED. REMEMBER TO REPORT HAIL SIZES COMPARED
TO COIN SIZES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 17, 4:41 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT FRI JUN 17 2011

NJZ006-104>108-NYZ072>074-176-172130-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
441 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN UNION...ESSEX...
HUDSON...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND) AND
SOUTHEASTERN BERGEN COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR ELIZABETH...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4081 7435 4084 7418 4081 7413 4086 7411
      4089 7392 4082 7378 4080 7391 4079 7393
      4079 7387 4079 7386 4074 7395 4078 7394
      4058 7420 4062 7419 4063 7420 4059 7421
      4059 7426 4073 7438

DSW
Special weather statement, Jun 17, 4:51 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EDT FRI JUN 17 2011

NJZ004-006-103>106-NYZ069>073-172145-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-
451 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...
NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALDWELL...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR BLOOMFIELD BY 500 PM.
  6 MILES NORTHWEST OF LYNDHURST BY 510 PM.
  NEAR PASSAIC BY 515 PM.
  NEAR PATERSON BY 520 PM.
  NEAR HAWTHORNE BY 525 PM.
  NEAR HACKENSACK BY 535 PM.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4086 7432 4087 7434 4089 7434 4091 7431
      4090 7428 4092 7428 4116 7378 4097 7365
      4095 7366 4094 7370 4093 7371 4088 7377
      4087 7378 4071 7427 4071 7432 4079 7438

DSW
Special weather statement, Jun 17, 5:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT FRI JUN 17 2011

CTZ005-006-172145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
516 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4164 7293 4157 7294 4156 7286 4158 7285
      4156 7282 4158 7280 4158 7275 4131 7332
      4146 7347 4151 7338 4148 7334 4151 7333
      4152 7317 4156 7316 4157 7310 4164 7302
      4165 7298

DSW
Special weather statement, Jun 17, 5:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT FRI JUN 17 2011

NJZ004-006-103>107-NYZ069-071>073-172230-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN
ESSEX-WESTERN UNION-
530 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...
NEW YORK (MANHATTAN)...NORTHWESTERN UNION...PASSAIC...ROCKLAND AND
SOUTHERN WESTCHESTER COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLBURN...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7437 4079 7437 4086 7432 4088 7434
      4091 7430 4090 7428 4092 7429 4112 7399
      4102 7389 4100 7390 4101 7388 4090 7377
      4069 7422 4070 7426 4066 7429 4062 7436
      4069 7444

DSW
Special weather statement, Jun 17, 5:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
548 PM EDT FRI JUN 17 2011

NYZ078-080-179-172245-
NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
548 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN NASSAU AND SUFFOLK
COUNTIES...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FARMINGDALE TO
MASSAPEQUA TO 6 MILES SOUTH OF WANTAGH TO 6 MILES SOUTHEAST OF LIDO
BEACH...OR ALONG A LINE EXTENDING FROM FARMINGDALE TO MASSAPEQUA TO 6
MILES SOUTH OF MASSAPEQUA TO 8 MILES SOUTHEAST OF FREEPORT...AND
MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4059 7356 4064 7338 4066 7340 4064 7355
      4075 7355 4092 7325 4091 7323 4093 7316
      4097 7316 4097 7288 4081 7296 4070 7316
      4071 7323 4065 7339 4064 7338 4066 7323
      4062 7330 4063 7331

DSW
Special weather statement, Jun 17, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
621 PM EDT FRI JUN 17 2011

NYZ078>081-172300-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
621 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRENTWOOD TO ISLIP
TO SAYVILLE TO 7 MILES SOUTHWEST OF DAVIS PARK...OR ALONG A LINE
EXTENDING FROM BRENTWOOD TO ISLIP TO 6 MILES SOUTHEAST OF ISLIP TO 7
MILES EAST OF ROBERT MOSES STATE PARK...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN
WILL PRODUCE UP TO AN INCH IN A VERY SHORT AMOUNT OF TIME. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4066 7316 4068 7304 4074 7287 4076 7288
      4075 7301 4073 7303 4073 7313 4070 7316
      4083 7344 4099 7269 4093 7257 4092 7261
      4092 7254 4090 7248 4085 7248 4085 7244
      4063 7317 4063 7318

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:41 AM EDTSpecial Weather StatementOKXBronx, New York64 min
Jun 17, 5:15 AM EDTAreal Flood AdvisoryOKXOrange, Rockland2 hr
Jun 17, 5:38 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond74 min
Jun 17, 5:46 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
Jun 17, 7:44 AM EDTSpecial Marine WarningOKX61 min
Jun 17, 8:16 AM EDTAreal Flood AdvisoryOKXSuffolk89 min
Jun 17, 9:53 AM EDTAreal Flood AdvisoryOKXSuffolk52 min
Jun 17, 1:21 PM EDTSpecial Weather StatementOKXOrange54 min
Jun 17, 1:27 PM EDTAreal Flood AdvisoryOKXRockland78 min
Jun 17, 2:09 PM EDTSpecial Weather StatementOKXNew York66 min
Jun 17, 2:17 PM EDTSpecial Weather StatementOKXOrange58 min
Jun 17, 2:46 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more89 min
Jun 17, 2:53 PM EDTSpecial Weather StatementOKXOrange, Rockland52 min
Jun 17, 2:56 PM EDTSevere Thunderstorm WarningOKXOrange38 min
Jun 17, 3:08 PM EDTSpecial Weather StatementOKXBronx, New York67 min
Jun 17, 3:11 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Westchester49 min
Jun 17, 3:26 PM EDTSpecial Marine WarningOKX64 min
Jun 17, 3:34 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester86 min
Jun 17, 4:00 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more90 min
Jun 17, 4:03 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk, Westchester87 min
Jun 17, 4:05 PM EDTSpecial Weather StatementOKXRockland, Westchester55 min
Jun 17, 4:07 PM EDTSevere Thunderstorm WarningOKXRockland38 min
Jun 17, 4:12 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens63 min
Jun 17, 4:17 PM EDTSpecial Marine WarningOKX28 min
Jun 17, 4:41 PM EDTSpecial Weather StatementOKXBronx, New York49 min
Jun 17, 4:51 PM EDTSpecial Weather StatementOKXBronx54 min
Jun 17, 5:26 PM EDTAreal Flood AdvisoryOKXBronx, New York, Queens, Westchester3 hr
Jun 17, 5:42 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Jun 17, 5:49 PM EDTSpecial Marine WarningOKX56 min
Jun 17, 3:02 AM EDTSpecial Weather StatementOKXEssex, Hudson, Union58 min
Jun 17, 3:06 PM EDTSpecial Weather StatementOKXPassaic54 min
Jun 17, 4:58 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic4 hr
Jun 17, 5:30 PM EDTSpecial Weather StatementOKXBergen, Essex, Union60 min
Jun 17, 8:12 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region108 min
Jun 17, 3:52 PM EDTSpecial Weather StatementOKX53 min
Jun 17, 5:16 PM EDTSpecial Weather StatementOKX29 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.